Alert archive / Montana / Wind Chill Warnings in 2006
Wind Chill Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this wind chill warning at Nov 27, 2006, 8:25 PM MST for Flathead County, Lake County, Sanders County, Montana. It took effect at Nov 27, 2006, 9:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2006, 8:25 PM MST (03:25 UTC)
- In effect from
- Nov 27, 2006, 9:00 PM MST
- Expired
- Nov 28, 2006, 4:48 AM MST
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 280325 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 825 PM MST MON NOV 27 2006 MTZ003-281200- /O.CAN.KMSO.WS.W.0014.000000T0000Z-061129T0000Z/ /O.NEW.KMSO.WC.W.0003.061128T0400Z-061128T2000Z/ FLATHEAD/MISSION VALLEYS- 825 PM MST MON NOV 27 2006 ...WINTER STORM WARNING IS CANCELLED... ...WIND CHILL WARNING IN EFFECT UNTIL 1 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 1 PM MST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELED. DANGEROUS WIND CHILL TEMPERATURES OF -15 TO -30 DEGREES WILL DEVELOP LATER TONIGHT IN THE KALISPELL...WHITEFISH...AND COLUMBIA FALLS AREAS AS COLD AIR CONTINUES TO SPILL OVER THE CONTINENTAL DIVIDE. THE WINDS SHOULD DIMINISH TUESDAY AFTERNOON...BUT THE COLD AIR WILL REMAIN IN PLACE. SOME LOCAL BLOWING AND DRIFTING OF SNOW MAY OCCUR...PARTICULARLY AROUND THE COLUMBIA FALLS AND THE MOUTH OF BAD ROCK CANYON...BUT IT IS NOT EXPECTED TO BE A WIDESPREAD PROBLEM. WIND CHILL VALUES THIS LOW MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ006-281200- /O.CAN.KMSO.WS.W.0014.000000T0000Z-061129T0600Z/ /O.EXA.KMSO.WC.Y.0003.061128T0600Z-061129T0600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 825 PM MST MON NOV 27 2006 ...WINTER STORM WARNING IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELED. AN ARCTIC AIR MASS WILL SETTLE OVER THE BITTERROOT AND SAPPHIRE MOUNTAINS OVERNIGHT....DRAMATICALLY LOWERING TEMPERATURES. WINDS WILL INCREASE TO 15 TO 25 MPH PARTICULARLY IN THE NORTHERN SAPPHIRE MOUNTAINS. AS A RESULT...WIND CHILLS OF -10 TO -20 DEGREES ARE EXPECTED ACROSS THE AREA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MTZ007-280600- /O.CON.KMSO.WS.W.0015.061128T0600Z-061129T0600Z/ /O.CON.KMSO.SN.Y.0034.000000T0000Z-061128T0600Z/ BUTTE/BLACKFOOT REGION- 825 PM MST MON NOV 27 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY... ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. ADDITIONAL SNOW SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY LATE THIS EVENING ACROSS THE FOOTHILLS AND MOUNTAINS OF THE BUTTE...BLACKFOOT REGION. UP TO 2 ADDITIONAL INCHES ARE EXPECTED IN BUTTE AND ANACONDA. NORTH TO EAST WINDS WILL INCREASE LATER TONIGHT...PARTICULARLY ALONG THE HIGHWAY 12 CORRIDOR FROM MACDONALD PASS TO GARRISON...AND THE INTERSTATE 90 CORRIDOR FROM GARRISON TO DRUMMOND...AS COLD ARCTIC AIR MOVES INTO THE AREA. TEMPERATURES WILL DROP DRAMATICALLY AND WINDS WILL INCREASE TO 15 TO 25 MPH. THE COMBINATION OF COLD TEMPERATURES AND GUSTY WINDS WILL CREATE WIND CHILLS OF -20 TO -30 DEGREES ALONG WITH SIGNIFICANT BLOWING AND DRIFTING SNOW IN THE EAST-WEST CORRIDORS. A WINTER STORM WARNING MEANS THAT EXCESSIVELY COLD WIND CHILLS AND SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MTZ002-043-281200- /O.CON.KMSO.WS.W.0014.000000T0000Z-061129T0600Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 825 PM MST MON NOV 27 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY. WINDY CONDITIONS WILL CONTINUE INTO TUESDAY EVENING PRODUCING SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW THAT HAS FALLEN OVER THE PAST COUPLE DAYS. THIS WILL MAINLY IMPACT EAST-WEST CORRIDORS SUCH AS HIGHWAY 2 IN THE WEST GLACIER REGION AND HIGHWAY 200 ALONG THE BLACKFOOT RIVER. DANGEROUS WIND CHILLS WILL ALSO DEVELOP IN THESE AREAS WITH VALUES AS LOW AS -30 TO -40 DEGREES. A WINTER STORM WARNING MEANS THAT EXCESSIVELY COLD WIND CHILLS AND SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS IN THE EAST-WEST CORRIDORS. $$ MTZ005-281200- /O.CON.KMSO.WC.Y.0003.061128T0600Z-061129T0600Z/ MISSOULA/BITTERROOT VALLEYS- 825 PM MST MON NOV 27 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY. AN ARCTIC AIR MASS WILL SETTLE INTO THE MISSOULA AND BITTERROOT VALLEYS LATE TONIGHT...LOWERING TEMPERATURES DRAMATICALLY. WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH NEAR THE MOUTH OF HELLGATE AND RATTLESNAKE CANYONS. AS A RESULT...WIND CHILLS OF -10 TO -20 DEGREES ARE EXPECTED ACROSS THE AREA WITH WIND CHILLS AS LOW AS -30 DEGREES EXPECTED AT THE MOUTH OF HELLGATE AND RATTLESNAKE CANYONS. $$
2 follow-up statements
000 WWUS45 KMSO 280534 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1034 PM MST MON NOV 27 2006 MTZ007-281345- /O.EXP.KMSO.SN.Y.0034.000000T0000Z-061128T0600Z/ /O.CON.KMSO.WS.W.0015.061128T0600Z-061129T0600Z/ BUTTE/BLACKFOOT REGION- 1034 PM MST MON NOV 27 2006 ...SNOW ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... THE SNOW ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY. |NORTH TO EAST WINDS WILL INCREASE LATER TONIGHT...PARTICULARLY ALONG THE HIGHWAY 12 CORRIDOR FROM MACDONALD PASS TO GARRISON... AND THE INTERSTATE 90 CORRIDOR FROM GARRISON TO DRUMMOND...AS COLD ARCTIC AIR MOVES INTO THE AREA. TEMPERATURES WILL DROP DRAMATICALLY AND WINDS WILL INCREASE TO 15 TO 25 MPH. THE COMBINATION OF COLD TEMPERATURES AND GUSTY WINDS WILL CREATE WIND CHILLS OF -20 TO -30 DEGREES ALONG WITH SIGNIFICANT BLOWING AND DRIFTING SNOW IN THE EAST-WEST CORRIDORS. A WINTER STORM WARNING MEANS THAT EXCESSIVELY COLD WIND CHILLS AND SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ002-043-281345- /O.CON.KMSO.WS.W.0014.000000T0000Z-061129T0600Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 1034 PM MST MON NOV 27 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY. WINDY CONDITIONS WILL CONTINUE INTO TUESDAY EVENING PRODUCING SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW THAT HAS FALLEN OVER THE PAST COUPLE DAYS. THIS WILL MAINLY IMPACT EAST-WEST CORRIDORS SUCH AS HIGHWAY 2 IN THE WEST GLACIER REGION AND HIGHWAY 200 ALONG THE BLACKFOOT RIVER. DANGEROUS WIND CHILLS WILL ALSO DEVELOP IN THESE AREAS WITH VALUES AS LOW AS -30 TO -40 DEGREES. A WINTER STORM WARNING MEANS THAT EXCESSIVELY COLD WIND CHILLS AND SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS IN THE EAST-WEST CORRIDORS. $$ MTZ003-281345- /O.CON.KMSO.WC.W.0003.000000T0000Z-061128T2000Z/ FLATHEAD/MISSION VALLEYS- 1034 PM MST MON NOV 27 2006 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST TUESDAY. DANGEROUS WIND CHILL TEMPERATURES OF -15 TO -30 DEGREES WILL DEVELOP LATER TONIGHT IN THE KALISPELL...WHITEFISH...AND COLUMBIA FALLS AREAS AS COLD AIR CONTINUES TO SPILL OVER THE CONTINENTAL DIVIDE. THE WINDS SHOULD DIMINISH TUESDAY AFTERNOON...BUT THE COLD AIR WILL REMAIN IN PLACE. SOME LOCAL BLOWING AND DRIFTING OF SNOW MAY OCCUR...PARTICULARLY AROUND THE COLUMBIA FALLS AND THE MOUTH OF BAD ROCK CANYON...BUT IT IS NOT EXPECTED TO BE A WIDESPREAD PROBLEM. WIND CHILL VALUES THIS LOW MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ006-281345- /O.CON.KMSO.WC.Y.0003.061128T0600Z-061129T0600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 1034 PM MST MON NOV 27 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY. AN ARCTIC AIR MASS WILL SETTLE OVER THE BITTERROOT AND SAPPHIRE MOUNTAINS OVERNIGHT....DRAMATICALLY LOWERING TEMPERATURES. WINDS WILL INCREASE TO 15 TO 25 MPH PARTICULARLY IN THE NORTHERN SAPPHIRE MOUNTAINS. AS A RESULT...WIND CHILLS OF -10 TO - 20 DEGREES ARE EXPECTED ACROSS THE AREA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MTZ005-281345- /O.CON.KMSO.WC.Y.0003.061128T0600Z-061129T0600Z/ MISSOULA/BITTERROOT VALLEYS- 1034 PM MST MON NOV 27 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY. AN ARCTIC AIR MASS WILL SETTLE INTO THE MISSOULA AND BITTERROOT VALLEYS LATE TONIGHT...LOWERING TEMPERATURES DRAMATICALLY. WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH NEAR THE MOUTH OF HELLGATE AND RATTLESNAKE CANYONS. AS A RESULT...WIND CHILLS OF -10 TO -20 DEGREES ARE EXPECTED ACROSS THE AREA WITH WIND CHILLS AS LOW AS -30 DEGREES EXPECTED AT THE MOUTH OF HELLGATE AND RATTLESNAKE CANYONS. $$
000 WWUS45 KMSO 281148 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 448 AM MST TUE NOV 28 2006 MTZ002-043-282000- /O.CAN.KMSO.WS.W.0014.000000T0000Z-061129T0600Z/ /O.NEW.KMSO.WW.Y.0005.061128T1148Z-061128T2100Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 448 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELED. BREEZY CONDITIONS WILL CONTINUE INTO THIS AFTERNOON PRODUCING AREAS OF BLOWING AND DRIFTING SNOW THAT HAS FALLEN OVER THE PAST COUPLE DAYS. THIS WILL MAINLY IMPACT EAST-WEST CORRIDORS SUCH AS HIGHWAY 2 IN THE WEST GLACIER REGION AND HIGHWAY 200 ALONG THE BLACKFOOT RIVER. VERY COLD WIND CHILLS WILL CONTINUE IN THESE AREAS WITH VALUES AS LOW AS -10 TO -20. A WINTER WEATHER ADVISORY MEANS THAT COLD WIND CHILLS AND AREAS OF BLOWING AND DRIFTING SNOW IS EXPECTED. THIS WILL MAKE TRAVEL DIFFICULT IN THE EAST-WEST CORRIDORS. $$ MTZ007-282000- /O.CAN.KMSO.WS.W.0015.000000T0000Z-061129T0600Z/ /O.NEW.KMSO.WW.Y.0005.061128T1148Z-061129T0000Z/ BUTTE/BLACKFOOT REGION- 448 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELED. BREEZY NORTH TO EAST WINDS WILL CONTINUE THIS MORNING...PARTICULARLY ALONG THE HIGHWAY 12 CORRIDOR FROM MACDONALD PASS TO GARRISON... AND THE INTERSTATE 90 CORRIDOR FROM GARRISON TO DRUMMOND...AS COLD ARCTIC AIR CONTINUE TO MOVE INTO THE AREA. WINDS OF 15 TO 25 MPH WILL RESULT IN AREAS OF BLOWING AND DRIFTING OF THE NEWLY FALLEN SNOW FROM YESTERDAY...MAINLY IN EAST WEST ORIENTED CORRIDORS. THE COMBINATION OF COLD TEMPERATURES AND BREEZY WINDS WILL CREATE WIND CHILLS OF -10 TO -20 DEGREES. A WINTER WEATHER ADVISORY MEANS THAT COLD WIND CHILLS AND AREAS OF BLOWING AND DRIFTING SNOW IS EXPECTED. THIS WILL MAKE TRAVEL DIFFICULT IN THE EAST-WEST CORRIDORS. $$ MTZ003-282000- /O.CAN.KMSO.WC.W.0003.000000T0000Z-061128T2000Z/ /O.EXB.KMSO.WC.Y.0003.061128T1200Z-061128T2100Z/ FLATHEAD/MISSION VALLEYS- 448 AM MST TUE NOV 28 2006 ...WIND CHILL WARNING IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELED. VERY COLD WIND CHILL TEMPERATURES OF -10 TO -20 DEGREES WILL CONTINUE IN THE KALISPELL...WHITEFISH...AND COLUMBIA FALLS AREAS AS ARCTIC AIR CONTINUES TO SPILL OVER THE CONTINENTAL DIVIDE. THE WINDS WILL DIMINISH BY EARLY AFTERNOON...BUT THE COLD AIR WILL REMAIN IN PLACE. SOME LOCAL BLOWING AND DRIFTING OF SNOW MAY OCCUR...PARTICULARLY AROUND THE COLUMBIA FALLS AND THE MOUTH OF BAD ROCK CANYON...BUT IT IS NOT EXPECTED TO BE A WIDESPREAD PROBLEM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IDZ007-008-282000- /O.NEW.KMSO.SN.Y.0035.061128T1148Z-061129T0000Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 348 AM PST TUE NOV 28 2006 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS UP TO 6 INCHES ON UPSLOPE FAVORED FOOTHILLS CAN BE EXPECTED BY THIS AFTERNOON. NORTHWEST SURFACE AND MID LEVEL FLOW COMBINED WITH AN UNSTABLE ATMOSPHERE WILL GENERATE WIDESPREAD SHOWERS TODAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-282000- /O.EXT.KMSO.WC.Y.0003.061128T1200Z-061129T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 448 AM MST TUE NOV 28 2006 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AN ARCTIC AIR MASS WILL SPILL INTO THE BITTERROOT AND SAPPHIRE MOUNTAINS LATE THIS MORNING AND AFTERNOON. WINDS WILL INCREASE TO 15 TO 25 MPH PARTICULARLY IN THE NORTHERN SAPPHIRE MOUNTAINS WITH THE INITIAL PUSH OF ARCTIC AIR. AS A RESULT...WIND CHILLS OF -10 TO -20 DEGREES ARE EXPECTED ACROSS THE AREA. $$ MTZ005-282000- /O.EXT.KMSO.WC.Y.0003.061128T1200Z-061129T0000Z/ MISSOULA/BITTERROOT VALLEYS- 448 AM MST TUE NOV 28 2006 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AN ARCTIC AIR MASS WILL SPILL INTO THE MISSOULA AND BITTERROOT VALLEYS LATE THIS MORNING AND AFTERNOON...LOWERING TEMPERATURES DRAMATICALLY. WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH NEAR THE MOUTH OF HELLGATE AND RATTLESNAKE CANYONS. AS A RESULT...WIND CHILLS OF -10 TO -20 DEGREES ARE EXPECTED ACROSS THE AREA WITH WIND CHILLS AS LOW AS -30 DEGREES EXPECTED AT THE MOUTH OF HELLGATE AND RATTLESNAKE CANYONS. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill warning went out at Nov 27, 2:21 PM MST, 6 hours 4 minutes earlier.
Area forecast discussion, Nov 27, 2:21 PM MST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
221 PM MST MON NOV 27 2006
.DISCUSSION...AS THE VIGOROUS WINTER STORM DEPARTS THE AREA THIS
EVENING...AN ARCTIC FRONT WILL PUSH SOUTH THROUGH THE REMAINDER OF
WESTERN MONTANA. GIVEN THE SHALLOWNESS OF THE ARCTIC
LAYER...SOUTHWARD AND WESTWARD PROGRESS OF THE BOUNDARY WILL
CONTINUE TO BE SLOW. WITH TIGHTNING PRESSURE GRADIENTS...WINDS
WILL INCREASE AND TEMPERATURES WILL DROP SHARPLY ALONG AND BEHIND
THE BOUNDARY. THIS WILL LEAD TO WIND CHILL AND BLOWING SNOW
PROBLEMS...ESPECIALLY NEAR AND ALONG THE CONTINENTAL DIVIDE.
TUESDAY THROUGH FRIDAY. A VERY COLD AIR MASS WILL CONTINUE TO MOVE
OVER THE REGION TUESDAY WITH SOME MOISTURE AND INSTABILITY
PERSISTING. CLEARING SKIES TUESDAY NIGHT INTO WEDNESDAY NIGHT
IN COMBINATION WITH SNOW COVER WILL SUPPORT EVEN COLDER
TEMPERATURES THAN FORECAST MODEL GUIDANCE ARE SHOWING. ANOTHER
WEATHER SYSTEM WITHIN NORTHWEST FLOW ALOFT IS EXPECTED TO IMPACT
NORTHERN IDAHO AND WESTERN MONTANA THURSDAY INTO FRIDAY. THIS
GENERAL FLOW PATTERN IS VERY FAVORABLE FOR ANOTHER POSSIBLE
SIGNIFICANT SNOW EVENT.
LONG RANGE FORECAST MODELS AND ENSEMBLE MEMBER SHOW INCREASING
CONFIDENCE IN THE OVERALL FORECAST. THE FORECAST TREND IS FOR
WESTERN MONTANA AND NORTH CENTRAL IDAHO TO REMAIN UNDER NORTHWEST
FLOW ALOFT KEEPING UNSETTLED WEATHER CONDITIONS PERSISTING THROUGH
THE WEEKEND. TEMPERATURES IN THE MOUNTAINS WILL WARM SOMEWHAT AS
WARMER AIR ADVECTS INTO THE AREA FROM THE SOUTH. HOWEVER...ONLY
SLIGHT WARMING WILL BE ACHIEVED IN VALLEY LOCATIONS OF NORTHWEST
AND WEST CENTRAL MONTANA. HOWEVER ANY WARMING WILL BE SHORT LIVED
AS YET ANOTHER DEEP ARCTIC AIRMASS IS ADVERTISED TO POUR INTO THE
REGION EARLY NEXT WEEK. LONG RANGE MODELS COME WITH GREAT DEAL OF
UNCERTAINTY...SO THIS FEATURE WILL HAVE TO BE MONITORED THROUGHOUT
THE WEEK.
&&
.AVIATION...SNOWFALL WILL CONTINUE UNTIL THIS EVENING AND REDUCE
VISIBILITIES AND MAKE RUNWAYS SLICK AT TERMINALS KGPI KMSO AND KBTM.
GUSTY WINDS WILL TONIGHT FROM KBTM AND KMSO TO KGPI WILL PRODUCE
BLOWING SNOW CONDITIONS...SEE APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM MST
TUESDAY FOR BUTTE/BLACKFOOT REGION.
SNOW ADVISORY UNTIL 11 PM MST THIS EVENING FOR BUTTE/BLACKFOOT
REGION.
WINTER STORM WARNING UNTIL 11 PM MST TUESDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY
FOR MISSOULA/BITTERROOT VALLEYS.
WINTER STORM WARNING UNTIL 5 PM MST TUESDAY FOR FLATHEAD/MISSION
VALLEYS.
WINTER STORM WARNING UNTIL 11 PM MST TUESDAY FOR POTOMAC/SEELEY
LAKE REGION-WEST GLACIER REGION.
ID...NONE.
&&
SHORT TERM...HENRY
LONG TERM....BAUCK/DICKERSON
AVIATION...FOSTERHazardous weather outlook, Nov 27, 10:20 AM MST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1020 AM MST MON NOV 27 2006 IDZ005>010-MTZ002>004-006-007-043-281200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 1020 AM MST MON NOV 27 2006 /920 AM PST MON NOV 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT PLEASE SEE THE FOLLOWING PRODUCT FOR MORE INFORMATION ABOUT SHORT TERM HAZARDOUS CONDITIONS. GTFWSWMSO /WWUS45 KMSO/ .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE REGION LATE THURSDAY INTO FRIDAY PRODUCING AREAS OF SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001-005-281200- KOOTENAI/CABINET REGION-MISSOULA/BITTERROOT VALLEYS- 1020 AM MST MON NOV 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION ABOUT SHORT TERM HAZARDOUS CONDITIONS. GTFWSWMSO /WWUS45 KMSO/ .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE REGION LATE THURSDAY INTO FRIDAY PRODUCING AREAS OF SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 4:48 AM MST | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Missoula, Powell and 1 more | 9 hr |
| Nov 28, 2:03 PM MST | Winter Storm Watch | MSO | Mineral, Missoula, Sanders | 24 hr |
Nearby
Wind Chill Warnings in Montana, 2006Every wind chill warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.